MAUDE Adverse Event Report: BIOTRONIK AG PULSAR-18 T3; STENT, SUPERFICIAL FEMORAL ARTERY

BIOTRONIK AG PULSAR-18 T3; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number 430495
Medical Device Problem Codes Activation Failure (3270); Activation Problem (4042)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/25/2025
Type of Reportable Event Malfunction
Event or Problem Description
The pulsar-18 t3 peripheral self-expandable stent system was selected for treatment of a moderately calcified lesion (90% stenosis degree) in a moderately tortuous part of the proximal sfa.After delivering the device to the lesion, the trigger could not be moved.Another pulsar-18 t3 was used to finish the procedure.
 
Additional Manufacturer Narrative
The returned product was subjected to a detailed technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for is event.In addition, a photograph and a video of the device were reviewed.The photograph shows the distal device portion with the guidewire inserted.The outer shaft has not been retracted.The video shows the handle of the affected device.The rotating wheel cannot be further rotated.In the as-returned state, the guidewire used in the intervention was stuck inside the affected device.Microscopic inspection showed that the distal outer shaft portion and the distal end of the stent are stuck at the device tip.The marker ring at the distal end of the outer shaft is severely deformed.The stent and the outer shaft show signs of compression.The entire shaft assembly is under tension.The diameter of the outer shaft and the usable length of the device do not comply anymore with the specification.During the investigation, the handle was opened which revealed that the rotating wheel has been rotated multiple times.The inner shaft and the stopper shaft have been pulled against the device hub and are severely deformed.The guidewire is stuck in this area.The findings indicate a sequence of unfavorable events.It appears that at some point before or during the intervention the distal end of the outer shaft has been pushed over the device tip or vice versa that the device tip has been pushed into the outer shaft.In that process, the outer shaft, the stent and the tip became stuck.Unfortunately, it cannot be reconstructed when exactly this happened.When rotating the rotating wheel, the stuck shaft-stent-tip unit was retracted which caused severe deformations at the stuck shaft-stent-tip unit and at the inner- and stopper shaft.However, to cause such damage, the rotating wheel must have been rotated multiple times with high force despite meeting resistance.Review of the production documentation confirmed that the device was manufactured according to specifications and successfully passed all in-process controls as well as the final inspection during which the device dimensions are measured and the relevant device parts are visually controlled multiple times.Based on the conducted investigations of the device being subject to this complaint, no manufacturing or material related root cause could be identified.It should be noted that the ifu advises the user to stop and determine the cause before proceeding if strong resistance is felt during stent deployment.
 
Event or Problem Description

Brand Name
PULSAR-18 T3
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
BIOTRONIK AG
ackerstrasse 6
bulach, zurich 8180
SZ  8180
Manufacturer (Section G)
BIOTRONIK AG
ackerstrasse 6
bulach, zurich 8180
SZ   8180
Manufacturer Contact
ramona ergler
ackerstrasse 6
bulach, zurich 8180
SZ   8180
MDR Report Key23740558
Report Number8043892-2025-12011
Device Sequence Number8421248
Product Code NIP
UDI-Device Identifier07640130446939
UDI-Public(01)07640130446939(17)280705(10)06253305
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P160025
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number430495
Device Lot Number06253305
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/01/2025
Supplement Date Received by Manufacturer12/01/2025
Initial Report FDA Received Date12/08/2025
Supplement Report FDA Received Date04/01/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/07/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown